MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP 6.35 TI POLY 9 X 85MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP 6.35 TI POLY 9 X 85MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179912985
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Tissue Injury (4559)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: kwp; kwq; mnh; mni; osh.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure after placing the right iliac screw on this patient, the surgeon noticed that he was not able to fit in a rod.The screw was removed and the inner head of the screw was damaged.The inner mechanism of the head was turned off axis with the outer head.The screw was replaced with a larger diameter screw.Patient status is unknown.The procedure was successfully completed.This report is for one (1) exp 6.35 ti poly 9 x 85mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the device history record (dhr) of product code 179912985, lot 188582, was reviewed and no non-conformances were observed during the manufacturing process.The product was released on march 21, 2018.Visual : the exp 6.35 ti poly 9 x 85mm was received at us customer quality (cq).Upon visual inspection, it was noticed that the screw cap was off axis/twisted inside the screw assemble.The twisted condition of the screw cap could have resulted in the reported complaint condition.No other defects were identified on the device.Dimensional analysis: no dimensional analysis was performed due to confirmed identification of the defect and components being unable to be accessed without dismantling the assembly.Summary: the complaint condition is confirmed for the exp 6.35 ti poly 9 x 85mm.No definitive root cause could be determined based on the provided information.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP 6.35 TI POLY 9 X 85MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11190049
Report Number1526439-2021-00165
Device Sequence Number19024449
Product Code NKB
UDI-Device Identifier10705034087108
UDI-Public(01)10705034087108
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179912985
Device Catalogue Number179912985
Device Lot Number188582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date02/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight111